Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 293, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 24, 2001, 2:04 AM CDT for Clay County, Mississippi. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 24, 2001, 2:04 AM CDT (07:04 UTC)
- Expired
- May 24, 2001, 2:45 AM CDT
- In force
- 41 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Clay County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 11:45 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 7.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 457 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1838 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 318 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 8.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 240704
SVRJAN
MSC025-240745-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
204 AM CDT THU MAY 24 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLAY COUNTY IN NORTHEAST MISSISSIPPI
* UNTIL 245 AM CDT
* AT 204 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SEVERE THUNDERSTORMS FROM 28 MILES NORTHWEST OF WEST
POINT TO 31 MILES WEST OF WEST POINT...MOVING SOUTHEAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL...
BE NEAR WEST POINT AT 235 AM CDT
THESE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS OF 60 TO 70
MPH. MOVE INTO A STURDAY BUILDING AND STAY AWAY FROM WINDOWS UNTIL
THE STORMS PASS. VEHICLES AND MOBILE HOMES ARE NOT SAFE
LAT...LON 3354 8853 3352 8863 3357 8867 3358 8898
3375 8901 3375 8892 3381 8891 3380 8871
3368 8871 3367 8850 3361 8848 3356 8849What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 12:01 AM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, May 24, 12:01 AM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1201 AM CDT THU MAY 24 2001 ANOTHER UPDATE TO BUMP POPS UP AND ADD SEVERE WORDING NORTHEAST ZONES. .JAN... MS...NONE. LA...NONE.% AR...NONE. 16
In the hours before
Special weather statement, May 23, 11:27 PM CDT, 2 hours 37 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 241200- HAZARDOUS WEATHER OUTLOOK...UPDATED FOR SEVERE THUNDERSTORM WATCH IN SOUTHEAST ARKANSAS... NATIONAL WEATHER SERVICE JACKSON MS 1127 PM CDT WED MAY 23 2001 ...THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT OVER PORTIONS OF NORTHEAST LOUISIANA...EXTREME SOUTHEAST ARKANSAS AND NORTH CENTRAL MISSISSIPPI. ALSO ISOLATED SEVERE THUNDERSTORMS CAN BE EXPECTED OVER EXTREME SOUTHEAST ARKANSAS AND NORTHWEST MISSISSIPPI...GENERALLY ALONG AND NORTH OF A LINE FROM CROSSETT ARKANSAS TO HOLLANDALE TO SILVER CITY MISSISSIPPI . SOME OF THE ISOLATED SEVERE STORMS COULD PRODUCE SOME LARGE HAIL AND DAMAGING WINDS. ALSO EXPECT BRIEF HEAVY RAINFALL AND FREQUENT LIGHTNING STRIKES WITH ANY STORMS THAT DO DEVELOP. AN UPPER LEVEL DISTURBANCE WILL APPROACH THE DELTA AFTER MIDNIGHT AND MOVE EASTWARD ACROSS NORTHERN MISSISSIPPI DURING THE OVERNIGHT HOURS. A COLD FRONT WILL ALSO APPROACH NORTHERN AREAS TONIGHT AND IS FORECAST TO BE ALONG THE HIGHWAY 82 CORRIDOR BY DAYBREAK TOMORROW. THESE TWO FEATURES WILL COMBINE TO PROVIDE THE NECESSARY INGREDIENTS FOR THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS DURING THE NIGHTTIME HOURS. STORMS SHOULD MAINLY STAY NORTH OF THE INTERSTATE 20...WITH THE GREATEST COVERAGE ALONG THE HIGHWAY 82 CORRIDOR. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Special weather statement, May 23, 11:51 PM CDT, 2 hours 13 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 241200- HAZARDOUS WEATHER OUTLOOK...UPDATED FOR SEVERE THUNDERSTORM WATCHES... NATIONAL WEATHER SERVICE JACKSON MS 1151 PM CDT WED MAY 23 2001 ...THUNDERSTORMS... SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT OVER PORTIONS OF NORTHEAST LOUISIANA...EXTREME SOUTHEAST ARKANSAS AS WELL AS NORTH AND CENTRAL MISSISSIPPI. ALSO SCATTERED SEVERE THUNDERSTORMS CAN BE EXPECTED OVER EXTREME SOUTHEAST ARKANSAS AND NORTH MISSISSIPPI...GENERALLY ALONG AND NORTH OF A LINE FROM CROSSETT ARKANSAS TO LEXINGTON AND MACON MISSISSIPPI . SOME OF THE SEVERE STORMS COULD PRODUCE SOME LARGE HAIL AND DAMAGING WINDS. ALSO EXPECT BRIEF HEAVY RAINFALL AND FREQUENT LIGHTNING STRIKES WITH ANY STORMS THAT DO DEVELOP. AN UPPER LEVEL DISTURBANCE WILL APPROACH THE DELTA AFTER MIDNIGHT AND MOVE EASTWARD ACROSS NORTHERN MISSISSIPPI DURING THE OVERNIGHT HOURS. A COLD FRONT WILL ALSO APPROACH NORTHERN AREAS TONIGHT AND IS FORECAST TO BE ALONG THE HIGHWAY 82 CORRIDOR BY DAYBREAK TOMORROW. THESE TWO FEATURES WILL COMBINE TO PROVIDE THE NECESSARY INGREDIENTS FOR THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS DURING THE NIGHTTIME HOURS. STORMS SHOULD MAINLY STAY NORTH OF THE INTERSTATE 20...WITH THE GREATEST COVERAGE ALONG THE HIGHWAY 82 CORRIDOR. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Local storm report, May 24, 12:51 AM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TIME
NATIONAL WEATHER SERVICE JACKSON MS
1251 AM CDT THU MAY 24 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
1224 AM GUNNISON MS 65 MPH TSTM GUST
05/24/01 BOLIVAR WIND GUSTS UP TO 65 MPH
BLEW DOWN TREE LIMBS.
REPORTED BY EOC.Local storm report, May 24, 12:55 AM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1255 AM CDT THU MAY 24 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
1245 AM MS 60 MPH TSTM GUST
05/24/01 SUNFLOWER HIGH WINDS ESTIMATED AT
60 MPH AROUND THE
COUNTY. REPORTED BY
S.O.Local storm report, May 24, 1:28 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
128 AM CDT THU MAY 24 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0135 AM GRENADA MS WIND DAMAGE
05/24/01 GRENADA POWER LINES DOWN AROUND
GRENADA. REPORTED BY
EOC.Local storm report, May 24, 1:53 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED ISSUANCE TIME
NATIONAL WEATHER SERVICE JACKSON MS
153 AM CDT THU MAY 24 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0135 AM GRENADA MS WIND DAMAGE
05/24/01 GRENADA POWER LINES DOWN AROUND
GRENADA. REPORTED BY
EOC.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 12:02 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 43 min |
| May 24, 12:30 AM CDT | Severe Thunderstorm Warning | JAN | Sunflower | 45 min |
| May 24, 1:03 AM CDT | Severe Thunderstorm Warning | JAN | Grenada | 42 min |
| May 24, 1:37 AM CDT | Severe Thunderstorm Warning | JAN | Montgomery | 38 min |
| May 24, 1:46 AM CDT | Severe Thunderstorm Warning | JAN | Webster | 44 min |
| May 24, 2:34 AM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 41 min |
| May 24, 3:14 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 16 min |
| May 24, 5:21 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 29 min |
| May 24, 5:50 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson | 40 min |
| May 24, 6:18 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 57 min |
| May 24, 6:25 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 35 min |
| May 24, 6:52 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson | 38 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.